MAUDE Adverse Event Report: ENCORE MEDICAL L.P. TURON SHOULDER; TURON PEGGED GLENOID IMPLANT, SIZE 38

ENCORE MEDICAL L.P. TURON SHOULDER; TURON PEGGED GLENOID IMPLANT, SIZE 38
Model Number 520-01-238
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/24/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the patient having a failed subscap after a turon total shoulder.The surgeon decided to revise the turon to a reverse.
 
Additional Manufacturer Narrative
Catalog # was reported as 520-01-238 on the initial medical device report; should have been 521-01-238.Manufacturer narrative: the reason for this revision surgery was due to subscap failure.The previous surgery and the revision detailed in this investigation occurred over 1 year and 6 months apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to (b)(4) for examination.A review of the implant device history records (dhr) shows that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the event.The device was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the subscap failure.The root cause of this complaint was a revision surgery due to subscap failure.There are multiple factors which may cause subscap failure that are outside the control of (b)(4) are patient weight, excessive range-of-motion, soft tissue impingement, bone deterioration, trauma or poor bone quality.No additional information was submitted with the complaint regarding pre-existing conditions of the patient or any activities that may have contributed to the event and hence a definitive root cause cannot be determined.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
TURON SHOULDER
Common Device Name
TURON PEGGED GLENOID IMPLANT, SIZE 38
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key6589709
Report Number1644408-2017-00385
Device Sequence Number954291
Product Code KWS
UDI-Device Identifier00888912024945
UDI-Public(01)00888912024945
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K080402
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2018
Device Model Number520-01-238
Device Catalogue Number521-01-238
Device Lot Number798N1008
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/24/2017
Supplement Date Received by Manufacturer06/12/2017
Initial Report FDA Received Date05/24/2017
Supplement Report FDA Received Date07/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR